Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 163, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 19, 2005, 6:43 PM EDT for Saluda County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 19, 2005, 7:08 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Saluda County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 192244 SVRCAE SCC081-192330- /O.NEW.KCAE.SV.W.0163.050819T2243Z-050819T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 643 PM EDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALUDA COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 730 PM EDT * AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SALUDA...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9. LAT...LON 3408 8180 3403 8188 3389 8177 3396 8164 $$ CDL
1 follow-up statement
000 WWUS52 KCAE 192308 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 707 PM EDT FRI AUG 19 2005 SCC081-192317- /O.CAN.KCAE.SV.W.0163.000000T0000Z-050819T2330Z/ SALUDA SC- 707 PM EDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SALUDA COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND SEVERE WEATHER IS NO LONGER A THREAT. THE STORM WILL CONTINUE TO PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH THROUGH 730 PM. LAT...LON 3408 8180 3403 8188 3389 8177 3396 8164 $$ CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:34 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 19, 2:34 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 234 PM EDT FRI AUG 19 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... UPPER RIDGE CENTERED TO OUR WEST TO STRENGTHEN AND BUILD EAST...RESULTING IN WARM TEMPS AND LIMITED CONVECTION OVER THE WEEKEND. WILL UNDERCUT MODEL GUIDANCE ON MAX TEMPS A LITTLE DUE TO THEIR HISTORY OF BEING A LITTLE TOO WARM THIS SEASON. HOWEVER...TEMPS SHOULD STILL REACH THE MID 90S...AND WITH DEWPOINTS IN THE LOWER 70S OR HIGHER...HEAT INDEX VALUES ARE EXPECTED TO REACH 105 FOR THREE HOURS OR MORE. WILL ISSUE A HEAT ADVISORY FOR THE ENTIRE FORECAST AREA FOR SATURDAY AFTERNOON. ONE WILL LIKELY BE REQUIRED FOR SUNDAY AFTERNOON AS WELL. UPPER ENERGY TO MOVE THROUGH THE MIDWEST AND MID ATLANTIC MONDAY...WHILE THE UPPER HIGH WEAKENS AND SHIFTS WEST. LOWERING UPPER HEIGHTS FOR OUR REGION WITH FRONT APPROACHING SUNDAY NIGHT...AND MOVING THROUGH MONDAY. && .LONG TERM (TUESDAY THROUGH FRIDAY)... FRONT SHIFTS TO THE COAST LATE MONDAY/TUESDAY. UPPER RIDGE WILL BEGIN TO STRENGTHEN OVERHEAD...AND SURFACE HIGH BUILDS EAST INTO THE GREAT LAKES AND NEW ENGLAND REGIONS. THIS APPEARS TO HOLD THE FRONT NEARLY STATIONARY NEAR OR JUST SOUTH OF OUR FORECAST AREA. WEAK ISENTROPIC LIFT TO DEVELOP...AND WITH FRONT IN THE VICINITY... APPEARS CHANCE POPS WITH COOLER TEMPS THROUGHOUT MOST OF THE PERIOD. && .AVIATION... DRIER AIR ENTERING THE AREA AS WV IMAGERY SHOWS DRYING FROM THE NORTH. THIS SHOULD LIMIT A LOT OF THE CONVECTION. JUST ISOLATED TO WIDELY SCATTERED ACTIVITY LATE THIS AFTERNOON AND THIS EVENING. AIRMASS MODERATELY UNSTABLE THIS AFTERNOON WITH LIS -4/-5 AND CAPES 2000-3000. FREEZING LEVEL IS HIGH AT 16 THOUSAND FEET AND H5 TEMP -3C. SO SOME THUNDERSTORMS STILL POSSIBLE. BUT HAIL UNLIKELY. WITH MID LEVEL DRY AIR THERE COULD BE SOME DOWNBURSTS. HOWEVER... WE MAY NOT GET ANY THUNDERSTORMS. ANYWAY...LIGHT WINDS TONIGHT AND MORE PATCHY FOG NEAR SUNRISE SATURDAY WITH VSBYS AROUND 3 MILES. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY SATURDAY AFTERNOON ALL ZONES. GA...HEAT ADVISORY SATURDAY AFTERNOON ALL ZONES. && 31/31/07
Hazardous weather outlook, Aug 19, 4:08 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 408 AM EDT FRI AUG 19 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 408 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THUNDERSTORMS WILL BE SCATTERED THIS AFTERNOON AND EVENING. LOCALLY STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY RAIN... FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:52 PM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.